MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. PROMETRA PATIENT THERAPY CONTROLLER; INFUSION PUMP PROGRAMMER

FLOWONIX MEDICAL, INC. PROMETRA PATIENT THERAPY CONTROLLER; INFUSION PUMP PROGRAMMER
Model Number 12860
Medical Device Problem Codes Excess Flow or Over-Infusion (1311); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nausea (1970); Patient Problem/Medical Problem (2688)
Date of Event 09/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint number: (b)(4).
 
Event or Problem Description
It was reported that the patient had multiple error code 38s and potential over delivery of medication.Patient reports withdrawal symptoms - sweating, nausea and vomiting.
 
Additional Manufacturer Narrative
Device was returned for additional evaluation and investigation.A review of the device history record, which includes verification of all steps in the manufacturing of the patient therapy controller, verification of all final testing performed by/on the patient therapy controller, and packaging for subject patient therapy controller was performed.The review did not identify any non-conformances, issues or capas associated with patient therapy controller function.Functional testing confirmed that the patient therapy controller was able to power on using the power button.The wall charger was plugged in and an attempt to connect to the clinician programmer was successfully achieved.After connecting to the clinician programmer, the patient therapy controller was able to accept a new prescription and deliver a bolus without issue.Attempts by engineering to replicate the issue were unsuccessful.Error logs were reviewed and 279 error code 38s were discovered from 8/21/2019 through 9/23/2019.Only 11 error code 38s were followed by an error code 41 "pump is in bolus mode." if an interruption occurs after pump programming has completed but before the patient therapy controller receives final confirmation from the pump, the patient therapy controller will report a failure even if the pump was successfully programmed.The failure manifests as error code 38.The twenty-four hour window and lockout period timers are not updated.As a result of this shortcoming in design, a patient can manipulate the number of boluses allowed by consistently breaking the communication between the patient therapy controller and the pump.It is very likely this is the cause for the volume discrepancy due to the large number of error code 38s observed.Please note that the patient's pump was explanted, this explant was captured through mfr 3010079947-2019-00131.Internal complaint number: complaint-(b)(4).

Brand Name
PROMETRA PATIENT THERAPY CONTROLLER
Common Device Name
INFUSION PUMP PROGRAMMER
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
MDR Report Key9433081
Report Number3010079947-2019-00164
Device Sequence Number10867932
Product Code LKK
UDI-Device Identifier00810335020174
UDI-Public010081033502017411190108
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12860
Device Catalogue Number12860
Device Lot NumberF01081908
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;